Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 12:10:15 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636511
  • Total Topics: 48312
  • Online Today: 151
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question-vomiting and absorption of meds!  (Read 966 times)

0 Members and 1 Guest are viewing this topic.

Offline friskyguy

  • Member
  • Posts: 105
Question-vomiting and absorption of meds!
« on: July 24, 2012, 11:35:01 AM »
Scenario) If one is taking once a day med treatment (say at 10pm) everynight and  later during the night one vomits due to illness, ie food poisoning (overseas travel) or due to too much alcohol intake  :P .......

Q) would it be necessary to retake another dosage say in the early hours of the morning the following day (once vomiting has subsided)?

I suppose what I am trying to ascertain is how quickly do once a day meds get absorbed into the blood stream? .......and the potential need to maybe retake another dose following a vomiting episode.

from a frequent traveler who travels often to new places
Sero converted Sept '10 / Confirmed + Dec '10
Jan '11, VL 9,500 / CD4 482 (32%)
Feb '11, VL 5,800 / CD4 680 (37%)
start Atripla
Mch '11, VL UD / CD4 700 (42%)
Jun  '11, VL UD / CD4 750 (43%)
swap to Kivexa and Efav. due to osteopenia diag. (DEXA) / kidney issues ( decline in eGFR to 77 )
start supplements - Vit D3 / Omega 3 / multivitamin / mini aspirin
Dec '11,  VL UD <20 /  CD4 670 (49%)  / CD4:CD8 = 1.4
all labs now within normal ranges
Mch '12,  VL UD / CD4 600 (51%)
Sep '12,  VL UD / CD4 810 (51%)
Mch '13   VL UD / CD4 965 (56%)
Sep '13   VL UD / CD4 (not taken)
Dec '13   VL UD / CD4 901 (35%) / CD4:CD8 = 1.1  /  eGFR > 100

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Question-vomiting and absorption of meds!
« Reply #1 on: July 24, 2012, 02:40:08 PM »
If its been more than an hour no need to worry -- perhaps even a half hour.

But, in your case, given that you are undetectable, unless I actually could spot the pills or you routinely miss doses I'd not worry about it.  (Or at least, I'd try not to worry about it.   ;)  )
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.